Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 154, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 24, 2014, 7:06 PM EDT for Forsyth County, Guilford County, North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2014, 7:06 PM EDT (23:06 UTC)
- Expired
- Jul 24, 2014, 7:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Forsyth County, NC, Guilford County, NC
The radar
The Roanoke radar (KFCX), 112 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.1 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 694 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
383
WUUS52 KRAH 242306
SVRRAH
NCC067-081-242345-
/O.NEW.KRAH.SV.W.0154.140724T2306Z-140724T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
706 PM EDT THU JUL 24 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GUILFORD COUNTY IN CENTRAL NORTH CAROLINA...
EASTERN FORSYTH COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 745 PM EDT
* AT 706 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 58 MPH. THIS STORM WAS LOCATED NEAR KERNERSVILLE...OR 8 MILES
SOUTHEAST OF WALNUT COVE...AND MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
GREENSBORO...WINSTON-SALEM...HIGH POINT...KERNERSVILLE...
MCLEANSVILLE...SUMMERFIELD...GIBSONVILLE...STOKESDALE...
WALKERTOWN...PLEASANT GARDEN...JAMESTOWN...FOREST OAKS...
MONTICELLO...CLIMAX...LAKE TOWNSEND...LAKE JEANETTE MARINA...LAKE
BRANDT...LAKE TOWNSEND MARINA...COLFAX AND BELEWS CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3626 8010 3624 7953 3607 7954 3593 7956
3590 7963 3591 7985 3600 8004 3601 8005
3602 8010 3610 8029
TIME...MOT...LOC 2306Z 301DEG 23KT 3619 8005
$$
WSS2 follow-up statements
136
WWUS52 KRAH 242332
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
732 PM EDT THU JUL 24 2014
NCC067-242341-
/O.CAN.KRAH.SV.W.0154.000000T0000Z-140724T2345Z/
FORSYTH NC-
732 PM EDT THU JUL 24 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FORSYTH COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3593 7956 3590 7963 3591 7985 3603 8002
3602 8003 3610 8004 3622 7986 3624 7953
TIME...MOT...LOC 2331Z 320DEG 22KT 3607 7993
$$
NCC081-242345-
/O.CON.KRAH.SV.W.0154.000000T0000Z-140724T2345Z/
GUILFORD NC-
732 PM EDT THU JUL 24 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR GUILFORD COUNTY...
AT 731 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
GREENSBORO...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...MCLEANSVILLE...SUMMERFIELD...GIBSONVILLE...
PLEASANT GARDEN...JAMESTOWN...FOREST OAKS...LAKE GUILFORD MACKINTOSH
MARINA...MONTICELLO...CLIMAX...LAKE TOWNSEND...LAKE JEANETTE
MARINA...LAKE BRANDT AND LAKE TOWNSEND MARINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3593 7956 3590 7963 3591 7985 3603 8002
3602 8003 3610 8004 3622 7986 3624 7953
TIME...MOT...LOC 2331Z 320DEG 22KT 3607 7993
$$
WSS054
WWUS52 KRAH 242344
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
744 PM EDT THU JUL 24 2014
NCC081-242353-
/O.EXP.KRAH.SV.W.0154.000000T0000Z-140724T2345Z/
GUILFORD NC-
744 PM EDT THU JUL 24 2014
...THE SEVERE THUNDERSTORM WARNING FOR GUILFORD COUNTY WILL EXPIRE AT
745 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3593 7956 3590 7963 3591 7985 3603 8002
3602 8003 3610 8004 3622 7986 3624 7953
TIME...MOT...LOC 2342Z 301DEG 23KT 3607 7993
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:10 PM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jul 24, 3:10 PM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 310 PM EDT THU JUL 24 2014 .SYNOPSIS... A COLD FRONT WILL MOVE SOUTHWARD INTO SOUTHERN VIRGINIA LATE THIS AFTERNOON...PROGRESS INTO CENTRAL NORTH CAROLINA TONIGHT...THEN STALL NEAR THE SOUTH CAROLINA BORDER ON FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 245 PM THURSDAY... THOUGH MID-LEVEL LAPSE RATES REMAIN WEAK AT ~5.5 C/KM...A VERY MOIST BOUNDARY LAYER ALONG WITH STRONG INSOLATION WILL YIELD MODERATE DIURNAL DESTABILIZATION TODAY WITH MLCAPE VALUES GENERALLY RANGING FROM 1000-2000 J/KG...HIGHEST IN THE EAST WHERE LOW-LEVEL MOISTURE AND SUNSHINE ARE MOST ABUNDANT AND LOWEST WEST. MODERATE INSTABILITY AND LITTLE OR NO CIN ALLOWED CONVECTION TO DEVELOP IN VICINITY OF THE PRE-FRONTAL SFC TROUGH OVER THE COASTAL PLAIN EARLIER THIS MORNING (12-16Z)...CREATING AN EFFECTIVE FRONTAL ZONE ORIENTED ROUGHLY WEST-EAST ALONG OR NEAR HWY 64. AS OF 18Z... DISSIPATING CLOUD COVER FROM PRIOR CONVECTION HAS ALLOWED FULL HEATING /INSOLATION/ FOR SEVERAL HOURS OVER THE NORTHERN AND WESTERN PIEDMONT...SIGNIFICANTLY WEAKENING THE EFFECTIVE FRONT. HOWEVER... CONVECTION PERSISTS OVER THE COASTAL PLAIN...AND THE EFFECTIVE FRONT PERSISTS EAST OF THE TRIANGLE. THE PRESENCE OF THE AFOREMENTIONED 'EFFECTIVE FRONT' CONTINUES TO INCREASE UNCERTAINTY WITH REGARD TO THE CONVECTIVE FORECAST THROUGH THIS EVENING. WITH THE ABOVE IN MIND...CONFIDENCE IS TOO LOW TO PROVIDE MORE SPECIFIC DETAILS ABOUT CONVECTIVE COVERAGE AND EVOLUTION THIS AFT/EVE. HOWEVER...FORECAST REASONING REMAINS THE SAME. GIVEN CYCLONIC FLOW ALOFT (CYCLONIC SHEAR VORTICITY AND DPVA ASSOC/W SMALL AMPLITUDE SHORTWAVES)...A SFC-925 MB TROUGH SINKING SOUTHWARD INTO THE REGION NEAR PEAK HEATING...ABUNDANT MOISTURE...AND MODERATE INSTABILITY...EXPECT ABOVE NORMAL CHANCES FOR CONVECTION LATE THIS AFT THROUGH THIS EVENING...WITH CONVECTION POSSIBLY PERSISTING THROUGH SUNRISE FRIDAY MORNING SOUTH AND EAST OF THE TRIANGLE. SEVERE THREAT: DEEP LAYER SHEAR ON THE ORDER OF 25-35 KT WILL SUPPORT MULTICELL CLUSTERS AND PERHAPS AN ISOLD SUPERCELL THIS AFT/EVE. EXPECT A POTENTIAL FOR A FEW SEVERE STORMS WITH A PRIMARY THREAT OF DAMAGING WINDS...PRIMARILY SOUTH OF HWY 64 WHERE DCAPE VALUES BEGIN TO INCREASE ABOVE 500 J/KG...APPROACHING 1000 J/KG NEAR THE SC BORDER. DIME TO QUARTER SIZE HAIL WILL ALSO BE POSSIBLE WITH ANY ROBUST UPDRAFTS. THOUGH WEAK MID-LEVEL LAPSE RATES WILL REDUCE THE POTENTIAL FOR HAIL > 1.00 IN...LARGE HAIL UP TO THE SIZE OF GOLFBALLS WOULD BE POSSIBLE IN ANY ROBUST UPDRAFT THAT ACQUIRES ROTATION...ESP SOUTH OF HWY 64 WHERE MLCAPE VALUES WILL APPROACH 2000-2500 J/KG DURING PEAK HEATING. -VINCENT && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 305 PM THURSDAY... FRIDAY AND FRIDAY NIGHT....THE MAIN UPPER TROUGH AXIS WILL MOVE EAST OF THE AREA BY FRIDAY MORNING...WHILE THE ASSOCIATED RELATIVELY WEAK COLD FRONT SLIPS SOUTH AND STALLS NEAR THE NC/SC BORDER. HIGH PRESSURE WILL BUILD QUICKLY ACROSS VA DURING THE DAY...WITH DRIER MID-LEVEL AIR OVER MOST OF CENTRAL NC. THE AIRMASS DOESNT CHANGE MUCH BEHIND THE FRONT...WITH DEWPOINTS ONLY DROPPING INTO THE MID 60S TO THE NORTHWEST AND HOVERING NEAR 70S IN THE SOUTH. WEAK INSTABILITY AND LEVEL CONVERGENCE IN THE VICINITY OF WHAT IS LEFT OF THE FRONT MAY PRODUCE SOME VERY ISOLATED CONVECTION NEAR THE SC BORDER. HIGHS WILL BE IN THE MID 80S. WEAK HIGH PRESSURE WILL BE OFF THE VA COAST BY FRIDAY NIGHT...AND A LIGHT SOUTHEASTERLY RETURN FLOW MAY PRODUCE SOME FOG AND LOW CLOUDS SATURDAY MORNING...SHOWN MOST AGGRESSIVELY BY THE NAM. LOWS IN THE MID/UPPER 60S. SATURDAY AND SATURDAY NIGHT...A WEAK UPPER DISTURBANCE...POSSIBLY EMANATING FROM CONVECTION NORTH OF THE SOUTHERN PLAINS RIDGE...WILL SWING ACROSS THE AREA ON SATURDAY. CURRENTLY...MODELS SHOW THE WAVE DEAMPLIFYING AS IT CROSSES THE MOUNTAINS...AND THE EARLY DAY TIMING WOULD ALSO BE UNFAVORABLE FOR CONVECTIVE INITIATION. MOST OF CENTRAL NC WILL REMAIN DRY...WITH THE EXCEPTION BEING THE FAR SOUTHEAST CWA WHERE THE SEABREEZE MAY MAKE A RUN DURING THE AFTERNOON. WEST-SOUTHWESTERLY LOW-LEVEL FLOW WILL PROMOTE DEEPER MIXING AND A WARMER DAY WITH HIGHS LIKELY IN THE LOWER 90S. LOWS SAT NIGHT WILL BE WARMER AS WELL IN THE LOWER 70S. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 305 PM THURSDAY... SUNDAY THROUGH MONDAY NIGHT... A STRONG SHORTWAVE MOVING SOUTHEAST OUT OF THE CANADIAN ROCKIES ON SUNDAY WILL BEGIN THE AMPLIFICATION OF THE LONGWAVE PATTERN HEADING INTO NEXT WEEK. CONVECTION PASSING TO OUR NORTH ACROSS VA MAY BLEED SOUTH INTO MAINLY THE NORTHERN PORTIONS OF THE AREA...PARTICULARLY SUNDAY EVENING BASED ON CURRENT PROGS. HOWEVER THE MAIN FORCING TO IMPACT CENTRAL NC WILL COME MONDAY WHEN MODELS SHOW ADDITIONAL ENERGY...ACCOMPANIED BY STRONG HEIGHT FALLS AND A BELT OF ENHANCED WESTERLIES...SWINGING ACROSS THE AREA. GIVEN THAT TEMPS ARE EXPECTED TO BE WELL INTO THE MID 90S ON SUNDAY AND AT LEAST THE LOWER 90S ON MONDAY...INSTABILITY SHOULD BE FAVORABLE AHEAD OF THE FRONT. WHILE THERE IS STILL SOME UNCERTAINTY AS TO HOW MUCH OVERLAP THERE WILL BE BETWEEN THE BEST INSTABILITY AND STRONGEST SHEAR...THE SETUP LOOKS PRETTY GOOD FOR SEVERE WEATHER AT DAY 5 IN LATE JULY. TUESDAY THROUGH THURSDAY... MEDIUM RANGE ENSEMBLES SHOW AN UNSEASONABLY DEEP UPPER TROUGH DEVELOPING OVER THE EASTERN US BY MID WEEK WITH AN UPPER LOW CENTERED JUST SOUTH OF THE HUDSON BAY. GIVEN THAT BOTH THE GFS AND ECMWF SHOW THE SYNOPTIC FRONT REACHING THE GULF OF MEXICO... CONFIDENCE IS HIGH THAT TEMPS WILL BE BELOW NORMAL MUCH OF NEXT WEEK. LOW-LEVEL THICKNESSES ARE PROGGED TO DIP BELOW 1390M...WHICH SUGGESTS HIGHS IN THE LOW/MID 90S AND LOWS IN THE LOW/MID60S... POSSIBLY TOUCHING THE UPPER 50S IN THE COOLEST SPOTS. THE AIRMASS CHANGE WILL ALSO BRING LOWER HUMIDITY...AND WITH DEWPOINTS DROPPING INTO THE 50S THE CHANCES OF SHOWERS OR STORMS WILL BE RELATIVELY LOW UNTIL RETURN FLOW DEVELOPS LATER IN THE WEEK. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 1145 AM THURSDAY... AREAS OF MVFR CEILINGS ASSOCIATED WITH A VERY MOIST LOW-LEVEL AIRMASS WILL PERSIST INTO EARLY/MID AFTERNOON OVER CENTRAL NC... ESPECIALLY IN OR NEAR LOCATIONS AFFECTED BY CONVECTION. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL LIKELY EFFECT ALL TERMINALS FOR A PERIOD OF AT LEAST SEVERAL HOURS THIS AFTERNOON THROUGH TONIGHT AS A COLD FRONT MOVES SOUTHWARD INTO THE AREA. WINDS WILL BECOME VARIABLE AS THE FRONT APPROACHES FROM THE NORTH THIS AFT/EVE AND WILL REMAIN LIGHT AT 5-10 KT (OUTSIDE OF CONVECTION). LOOKING AHEAD: AT THIS TIME...VFR CONDITIONS ARE EXPECTED ON FRIDAY AS THE FRONT STALLS OUT JUST S/SE OF CENTRAL NC...THOUGH SOME OF THE LATEST MODEL GUIDANCE SUGGESTS THAT THE FRONT MAY REMAIN CLOSE ENOUGH FOR SUB-VFR CEILINGS AND/OR A POTENTIAL FOR SHOWERS AND THUNDERSTORMS TO PERSIST. A PERSISTENT PATTERN OF TROUGHING OVER THE EASTERN CONUS WILL RESULT IN AN ABOVE NORMAL CHANCE FOR CONVECTION THROUGH EARLY NEXT WEEK...WITH NUMEROUS THUNDERSTORMS POSSIBLE DURING THE AFTERNOON AND EVENING HOURS EACH DAY. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...BLS LONG TERM...BLS AVIATION...VINCENT
Hazardous weather outlook, Jul 24, 6:01 PM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 601 PM EDT THU JUL 24 2014 NCZ021>025-038>040-042-073>078-083>086-088-089-251015- FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-CHATHAM- JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 601 PM EDT THU JUL 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS WILL OCCUR ACROSS THE REGION THROUGH 10 PM. THE PRIMARY WEATHER HAZARDS WILL BE WIND GUSTS 40 TO 60 MPH AND MINOR FLASH FLOODING DUE TO TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE APPROACH AND PASSAGE OF A COLD FRONT MONDAY MAY TRIGGER A FEW SEVERE THUNDERSTORMS MONDAY. THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING WIND GUSTS AND QUARTER SIZE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ007>011-026>028-041-043-251015- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE- WILSON- 601 PM EDT THU JUL 24 2014 ...SEVERE THUNDERSTORM WATCH 440 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE APPROACH AND PASSAGE OF A COLD FRONT MONDAY MAY TRIGGER A FEW SEVERE THUNDERSTORMS MONDAY. THE PRIMARY SEVER WEATHER THREATS WILL BE DAMAGING WIND GUSTS AND QUARTER SIZE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 24, 5:51 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
551 PM EDT THU JUL 24 2014
NCZ042-078-242315-
WAYNE-JOHNSTON-
551 PM EDT THU JUL 24 2014
...A CLUSTER OF STRONG THUNDERSTORMS PRODUCING HEAVY RAIN WILL
AFFECT PORTIONS OF CENTRAL WAYNE AND SOUTHEASTERN JOHNSTON COUNTIES
UNTIL 715 PM EDT...
AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS PRODUCING HEAVY RAIN NEAR
BENSON...OR 9 MILES SOUTHWEST OF SMITHFIELD...MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...SMITHFIELD...BENSON...FREMONT...WALNUT CREEK...MICRO...
SELMA...FOUR OAKS...PINE LEVEL AND PRINCETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3531 7784 3531 7852 3547 7856 3554 7833
3559 7800 3559 7784
TIME...MOT...LOC 2149Z 267DEG 17KT 3540 7843
77Special weather statement, Jul 24, 6:06 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
606 PM EDT THU JUL 24 2014
NCZ027-041>043-242315-
WAKE-NASH-WILSON-JOHNSTON-
606 PM EDT THU JUL 24 2014
...A CLUSTER OF STRONG THUNDERSTORMS PRODUCING HEAVY RAIN WILL
AFFECT PORTIONS OF EAST CENTRAL WAKE... SOUTHWESTERN
NASH...SOUTHWESTERN WILSON AND NORTHEASTERN JOHNSTON COUNTIES UNTIL
715 PM EDT...
AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS PRODUCING HEAVY RAIN NEAR
CLAYTON...OR 13 MILES NORTH OF SMITHFIELD... MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
SMITHFIELD...CLAYTON...BAILEY...MICRO...SELMA...WENDELL...KENLY...
LUCAMA...MIDDLESEX AND SIMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
THURSDAY AFTERNOON FOR CENTRAL NORTH CAROLINA.
LAT...LON 3559 7800 3560 7806 3557 7807 3550 7848
3574 7855 3585 7801 3559 7798
TIME...MOT...LOC 2203Z 267DEG 16KT 3569 7842
77Special weather statement, Jul 24, 6:11 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
611 PM EDT THU JUL 24 2014
NCZ009-010-242315-
VANCE-WARREN-
611 PM EDT THU JUL 24 2014
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF VANCE
AND WARREN COUNTIES UNTIL 715 PM EDT...
AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BOYDTON...OR 12 MILES SOUTH OF CHASE CITY...
MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HENDERSON...WARRENTON...NORLINA...MIDDLEBURG...MACON...LAKE
GASTON... JOHN H KERR RESERVOIR...AND BULLOCKSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
IF ON OR NEAR KERR LAKE OR LAKE GASTON...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
THURSDAY FOR SECTIONS OF CENTRAL NORTH CAROLINA.
LAT...LON 3621 7801 3623 7813 3625 7813 3624 7816
3626 7817 3625 7819 3627 7829 3626 7832
3629 7851 3638 7851 3652 7848 3655 7797
3654 7790
TIME...MOT...LOC 2210Z 291DEG 20KT 3662 7845
WSSSpecial weather statement, Jul 24, 6:17 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
617 PM EDT THU JUL 24 2014
NCZ021-022-242315-
GUILFORD-FORSYTH-
617 PM EDT THU JUL 24 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
GUILFORD AND FORSYTH COUNTIES UNTIL 715 PM EDT...
AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PILOT MOUNTAIN STATE PARK...OR NEAR EAST
BEND...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...WINSTON-SALEM...HIGH POINT...KERNERSVILLE...CLEMMONS...
LEWISVILLE...SUMMERFIELD...STOKESDALE...WALKERTOWN AND RURAL HALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.
&&
LAT...LON 3614 8044 3621 8045 3622 8043 3624 8045
3626 8045 3625 7992 3604 7987 3600 8004
3601 8005 3603 8017 3603 8021 3600 8022
3600 8032 3612 8046
TIME...MOT...LOC 2217Z 293DEG 28KT 3630 8049
WSSSpecial weather statement, Jul 24, 6:36 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
636 PM EDT THU JUL 24 2014
NCZ026>028-242330-
FRANKLIN-NASH-EDGECOMBE-
636 PM EDT THU JUL 24 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
FRANKLIN...NASH AND NORTHWESTERN EDGECOMBE COUNTIES UNTIL 730 PM
EDT...
AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BUNN...OR 10 MILES WEST OF NASHVILLE...
MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...TARBORO...NASHVILLE...DORTCHES...RED OAK...
SHARPSBURG...SPRING HOPE...WHITAKERS...LEGGETT AND TAR RIVER
RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
THURSDAY AFTERNOON FOR CENTRAL NORTH CAROLINA.
LAT...LON 3583 7755 3584 7778 3587 7783 3584 7784
3586 7823 3604 7825 3614 7765 3611 7763
3610 7758
TIME...MOT...LOC 2236Z 265DEG 23KT 3596 7815
77Special weather statement, Jul 24, 6:58 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
658 PM EDT THU JUL 24 2014
NCZ008>011-026-027-250015-
HALIFAX-VANCE-WARREN-GRANVILLE-FRANKLIN-NASH-
658 PM EDT THU JUL 24 2014
...A CLUSTER OF STRONG THUNDERSTORMS PRODUCING HEAVY RAIN WILL
AFFECT PORTIONS OF NORTHWESTERN HALIFAX...VANCE...WARREN...SOUTHERN
GRANVILLE...NORTHERN FRANKLIN AND NORTH CENTRAL NASH COUNTIES UNTIL
815 PM EDT...
AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS PRODUCING HEAVY RAIN ALONG A LINE
EXTENDING FROM NEAR GASTON TO 10 MILES SOUTHEAST OF WARRENTON TO
NEAR CREEDMOOR...AND MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...HENDERSON...OXFORD...LOUISBURG...WARRENTON...
HALIFAX...FRANKLINTON...NORLINA...LITTLETON AND KITTRELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
THURSDAY AFTERNOON FOR CENTRAL NORTH CAROLINA.
LAT...LON 3651 7790 3648 7766 3641 7755 3637 7755
3634 7759 3631 7757 3631 7743 3602 7840
3620 7876 3654 7820 3654 7790
TIME...MOT...LOC 2257Z 290DEG 14KT 3648 7768 3629 7804 3615 7864
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 10:51 AM EDT | Special Weather Statement | RAH | Wilson | 24 min |
| Jul 24, 11:22 AM EDT | Special Weather Statement | RAH | Wayne | 38 min |
| Jul 24, 2:09 PM EDT | Special Weather Statement | RAH | Wayne | 51 min |
| Jul 24, 3:36 PM EDT | Special Weather Statement | RAH | Wayne | 54 min |
| Jul 24, 5:11 PM EDT | Special Weather Statement | RAH | Person | 34 min |
| Jul 24, 5:20 PM EDT | Special Weather Statement | RAH | Sampson | 55 min |
| Jul 24, 5:20 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 55 min |
| Jul 24, 5:24 PM EDT | Special Weather Statement | RAH | Wake | 66 min |
| Jul 24, 5:44 PM EDT | Special Weather Statement | RAH | Durham | 61 min |
| Jul 24, 5:51 PM EDT | Special Weather Statement | RAH | Johnston, Wayne | 84 min |
| Jul 24, 6:06 PM EDT | Special Weather Statement | RAH | Johnston | 69 min |
| Jul 24, 6:11 PM EDT | Special Weather Statement | RAH | Vance, Warren | 64 min |
| Jul 24, 6:17 PM EDT | Special Weather Statement | RAH | Forsyth | 58 min |
| Jul 24, 6:24 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Wake | 51 min |
| Jul 24, 6:36 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash | 54 min |
| Jul 24, 6:51 PM EDT | Severe Thunderstorm Warning | RAH | Nash | 39 min |
| Jul 24, 6:58 PM EDT | Special Weather Statement | RAH | Franklin, Halifax, Vance, Warren | 77 min |
| Jul 24, 7:05 PM EDT | Areal Flood Advisory | RAH | Franklin, Johnston, Nash, Wake | 115 min |
| Jul 24, 7:07 PM EDT | Flash Flood Warning | RAH | Franklin, Johnston, Nash, Wake | 3 hr |
| Jul 24, 7:10 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Halifax, Nash, Warren | 72 min |
| Jul 24, 7:12 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake, Wilson | 48 min |
| Jul 24, 7:24 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Franklin, Halifax, Nash, Vance, Warren | 3 hr |
| Jul 24, 7:26 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 49 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.